No, buprenorphine/naloxone (Suboxone) has not been directly linked to causing hair loss when taken as prescribed.
Many factors can influence hair loss. Often, hair loss occurs due to a combination of the different factors being present at once. It can be challenging to determine the main cause of hair loss, so reviewing all the possible factors is important.
Some of the factors that can lead to hair loss include:
There have been some reports that hair loss has occurred while on Suboxone therapy for opioid use disorder. However, the clinical trials for Suboxone did not report hair loss as a side effect for any of the participants in the trials.
The U.S. Food and Drug Administration (FDA) monitors drug-therapy adverse events after a medication is brought to the market. The FDA has not reported hair loss as a known or potential side effect since Suboxone was approved.
Therefore, there has been no reported connection between taking Suboxone and increasing the chance of hair loss when Suboxone is taken as prescribed for opioid use disorder.
Since hair loss can be caused by many different factors, it can be misinterpreted and lead people to believe that Suboxone caused it.
If you start to experience hair loss while taking Suboxone for opioid use disorder, you should contact your doctor as soon as possible to determine the possible cause.